MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404022
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this manufacturer report pertains to one of two accumax 365 laser fibers used in the same procedure.It was reported to boston scientific corporation on (b)(6) 2019 that two accumax 365 laser fibers were used during a ureteroscopy procedure performed on (b)(6) 2019.According to the complainant, during the procedure, it was noted that the tip of the laser fiber detached.Another accumax 365 laser fiber was used and the same issue occurred.The procedure was completed with a third accumax 365 laser fiber.There were no serious injury nor adverse patient effects reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
(b)(4) captures the reportable event of fiber tip detached.Investigation results: an accumax 365 laser fiber was returned in one piece with the tip detached.The fiber measured approximately 277.9 cm from the top of the connector to the break.The fiber was kinked near the distal tip, likely as a result of handling.The distal tip was not returned.The pattern on the tip face was consistent with a tip detachment.Visual inspection of the returned fiber noted burn marks on the fiber jacketing, likely a result of the fiber break occurring during use, resulting in a misfire.The condition of the returned device confirmed that the fiber tip detached.Review and analysis of all available information indicated that the damage to the device is likely a result of handling.Therefore the most probable root cause is adverse event related to procedure.A dhr (device history record) review was performed and the device met all manufacturing specifications.
 
Event or Problem Description
This manufacturer report pertains to one of two accumax 365 laser fibers used in the same procedure.It was reported to boston scientific corporation on february 20, 2019 that two accumax 365 laser fibers were used during a ureteroscopy procedure performed on (b)(6) 2019.According to the complainant, during the procedure, it was noted that the tip of the laser fiber detached.Another accumax 365 laser fiber was used and the same issue occurred.The procedure was completed with a third accumax 365 laser fiber.There were no serious injury nor adverse patient effects reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.

Brand Name
ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8424407
Report Number3005099803-2019-01233
Device Sequence Number2227708
Product Code GEX
UDI-Device Identifier08714729784630
UDI-Public08714729784630
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2021
Device Model NumberM0068404022
Device Catalogue Number840-402
Device Lot Number6995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1